Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 293, NWS Blacksburg, VA

June 12, 2011Ashe County, Watauga County, Wilkes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 12, 2011, 4:59 PM EDT for Ashe County, Watauga County, Wilkes County, North Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2011, 4:59 PM EDT (20:59 UTC)
Expired
Jun 12, 2011, 6:00 PM EDT
In force
61 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Ashe County, NC, Watauga County, NC, Wilkes County, NC

The radar

The Roanoke radar (KFCX), 150 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 5:02 PM EDTTSTM WND DMG2 Sse Sugar Grove, NCPOWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
202 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WUUS51 KRNK 122059
SVRRNK
NCC009-189-193-122200-
/O.NEW.KRNK.SV.W.0293.110612T2059Z-110612T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT SUN JUN 12 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA
  WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA
  NORTHWESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 600 PM EDT.

* AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM BALDWIN TO SILVERSTONE...OR ALONG A LINE EXTENDING FROM
  JEFFERSON TO SUGAR GROVE...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TROUT...
  SILVERSTONE...
  WEST JEFFERSON...
  MOUNT JEFFERSON...
  OTHELLO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

&&

LAT...LON 3635 8178 3635 8173 3637 8173 3644 8153
      3628 8108 3609 8149 3609 8152 3611 8155
      3611 8159 3626 8191 3627 8190 3629 8192
TIME...MOT...LOC 2059Z 280DEG 14KT 3637 8155 3630 8178

$$
3 follow-up statements
118 
WWUS51 KRNK 122109
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
509 PM EDT SUN JUN 12 2011

NCC009-189-193-122200-
/O.CON.KRNK.SV.W.0293.000000T0000Z-110612T2200Z/
ASHE NC-WATAUGA NC-WILKES NC-
509 PM EDT SUN JUN 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHERN ASHE...WATAUGA AND NORTHWESTERN WILKES COUNTIES...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BALDWIN TO SILVERSTONE...OR ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF TODD TO SUGAR GROVE...MOVING EAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  MEAT CAMP...
  OTHELLO...
  MOSES CONE MEMORIAL PARK...
  GLENDALE SPRINGS...
  RUTHERWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

&&

LAT...LON 3635 8178 3635 8173 3637 8173 3644 8153
      3628 8108 3609 8149 3609 8152 3611 8155
      3611 8159 3626 8191 3627 8190 3629 8192
TIME...MOT...LOC 2110Z 282DEG 14KT 3634 8149 3627 8173

$$
722 
WWUS51 KRNK 122121
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
521 PM EDT SUN JUN 12 2011

NCC009-189-193-122200-
/O.CON.KRNK.SV.W.0293.000000T0000Z-110612T2200Z/
ASHE NC-WATAUGA NC-WILKES NC-
521 PM EDT SUN JUN 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHERN ASHE...WATAUGA AND WESTERN WILKES COUNTIES...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DEEP GAP...MOVING
SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  DEEP GAP...
  CASCADE FALLS...
  DARBY...
  MAPLE SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

&&

LAT...LON 3623 8181 3630 8173 3633 8166 3635 8161
      3639 8149 3623 8120 3609 8149 3609 8152
      3611 8155 3611 8159
TIME...MOT...LOC 2122Z 301DEG 29KT 3620 8151

$$
930 
WWUS51 KRNK 122152
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT SUN JUN 12 2011

NCC009-189-193-122203-
/O.EXP.KRNK.SV.W.0293.000000T0000Z-110612T2200Z/
ASHE NC-WATAUGA NC-WILKES NC-
552 PM EDT SUN JUN 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ASHE...WATAUGA AND
WESTERN WILKES COUNTIES EXPIRES AT 600 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

LAT...LON 3623 8181 3630 8173 3633 8166 3635 8161
      3639 8149 3623 8120 3609 8149 3609 8152
      3611 8155 3611 8159
TIME...MOT...LOC 2153Z 301DEG 29KT 3607 8125

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:36 PM EDT, 23 minutes earlier.

Area forecast discussion, Jun 12, 4:36 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 PM EDT SUN JUN 12 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH OUR REGION THIS EVENING...
TRIGGERING SHOWERS AND THUNDERSTORMS. ONCE THE COLD FRONT MOVES
THROUGH...WE CAN EXPECT COOLER AND DRIER CONDITIONS FOR THE FIRST
HALF OF THE WORKWEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
MADE SOME ADJUSTMENTS TO POPS BASED ON LATEST RADAR/MESOANALYSIS
TRENDS AND HRRR MODEL. WILL SEE HIGHEST POPS ALONG AND SOUTH OF
HIGHWAY 460 THROUGH 00Z...WITH DRIER AIR WORKING IN FROM THE NW BY
THIS EVENING. SVR TSTM WATCH 467 REMAINS IN EFFECT UNTIL 8 PM.

PREVIOUS VALID DISCUSSION...
THE BEST CHANCES FOR SEVERE STORMS WILL BE FOUND TO THE EAST OF
THE BLUE RIDGE...WHERE THE GREATEST ATMOSPHERIC INSTABILITY IS
LOCATED. MANY OF THE THUNDERSTORMS WILL BE SOMEWHAT
COMPACT...MEANING THAT RAINFALL IN MANY AREAS WILL BE HIT AND
MISS. WHERE STORMS DO OCCUR...RAINFALL MAY BE VERY HEAVY...WITH AN
INCH OR MORE ACCUMULATION POSSIBLE IN A SHORT PERIOD OF TIME. THE
STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS...AND FREQUENT LIGHTNING.

THESE STORMS ARE FIRING AHEAD OF AN APPROACHING COLD FRONT...WHICH
WILL BE ENTERING OUR REGION LATER THIS EVENING. WITH THE PASSAGE
OF THE COLD FRONT...WE CAN EXPECT SHOWER AND THUNDERSTORM ACTIVITY
TO DIMINISH AS WINDS SHIFT FROM THE NORTHWEST AND HIGH PRESSURE
BUILDS IN. THE LIGHT DOWNSLOPE WINDS WILL ALLOW SKIES ACROSS OUR
REGION TO CLEAR...ALTHOUGH VALLEY FOG WILL STILL BE POSSIBLE. ONCE
THE FOG BURNS OFF BY MID MORNING...WE CAN EXPECT MOSTLY CLEAR
SKIES AND COOL CONDITIONS...WITH MONDAY AFTERNOON HIGHS RANGING
FROM THE LOW 70S IN SOUTHEAST WEST VIRGINIA...TO THE MID 80S
ACROSS THE NORTH CAROLINA PIEDMONT.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
FORECAST AREA STILL IN A DRIER AIRMASS ON MONDAY NIGHT AND
TUESDAY. HOWEVER...DEEP MOISTURE DOES NOT GET VERY FAR AWAY FROM
THE AREA AND STARTS SEEPING BACK IN BY TUESDAY NIGHT.

THE UPPER RIDGE REMAINS OVER THE SOUTHERN UNITED STATES WITH A
CLOSED UPPER LOWS OFF EACH COAST. MODELS DIFFER AT LOW LEVELS WITH
THE ECMWF TRACKING A LOW THROUGH THE NORTHERN PLAINS TUESDAY NIGHT
AND WEDNESDAY AND THE SREF AND GFS BRINGING THE LOW INTO THE
TENNESSEE VALLEY ALONG THE FRONT TO THE SOUTH. WILL HAVE INCREASING
CHANCE OF PRECIPITATION WITH THE HIGHEST PROBABILITY IN THE
SOUTHWEST COUNTIES TO THE LOWEST IN THE NORTHEAST COUNTY WARNING
AREA.

WILL TREND CLOSER TO THE COOLER MET GUIDANCE FOR HIGHS ON TUESDAY
AND WEDNESDAY.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
HIGH PRESSURE AT THE SFC WILL BE OVER THE NE TUE NIGHT-WED WITH A
TROF OFF THE EAST COAST. THIS WILL BE PROVIDING SOME COOLER WEATHER
EARLY IN THE PERIOD. 00Z ECWMF/06Z GFS SEEM OUT OF PHASE MOST OF
THIS PERIOD...BUT SHOW A STRONGER SHORTWAVE PUSHING INTO THE OHIO
VALLEY BY 12Z/8AM THURSDAY. A FRONTAL BOUNDARY WILL BE PROGRESSING
INTO THE OHIO VALLEY SOUTH INTO THE TENNESSEE VALLEY BY THIS TIME
INCREASING THE CHANCES OF RAIN...WITH SFC HIGH OFF THE EAST COAST
RETURNING THE FLOW AROUND TO THE SOUTHEAST AND SOUTH.

UPPER LEVEL 5H PATTERN STAYS FASTER THIS PERIOD AND FLATTER SO TEMPS
SHOULD BE ABOUT OR JUST BELOW NORMAL EARLY THEN AT OR ABOVE NORMAL
BY SAT.

THIS FRONT IS FORECAST BY HPC TO SHIFT EAST ACROSS THE FORECAST AREA
THU NIGHT INTO FRIDAY THEN STALL JUST SOUTH OF THE CWA SAT. THIS
LINES UP WITH A BLEND OF THE GFS/ECMWF AS THE GFS KEEPS THE FRONT
ACROSS THE OHIO VALLEY/MID ATLANTIC WHILE THE ECMWF DROPS IT SOUTH.
WITH THIS IN MIND WILL HOLD ONTO POPS FROM WED LATE AFTN THRU SAT
WITH BEST CHANCE THU-FRI.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
KBCB AWOS OBSERVATIONS ARE NOT TRANSMITTING TO AWIPS SYSTEM...BUT
INFORMATION CAN BE OBTAINED BY DIALING INTO THE SYSTEM. WILL
REGULARLY CALL SYSTEM TO ASSURE THAT CURRENT TERMINAL FORECAST FOR
THIS SITE REMAINS REPRESENTATIVE OF LOCAL WEATHER CONDITIONS.

SHOWERS AND THUNDERSTORMS HAVE REDEVELOPED THIS AFTERNOON...MAINLY
WEST OF THE BLUE RIDGE...AND ARE CURRENTLY IN THE VICINITY OF LWB...
BCB...AND BLF. THESE STORMS WILL SPREAD EASTWARD THROUGH THE NEXT
FEW HOURS...AND SHOULD BE AFFECTING ROA...LYH AND DAN BEFORE OR BY
12/21Z. MANY OF THESE STORMS ARE EXPECTED TO BE COMPACT IN NATURE...
MEANING VERY HIT AND MISS ACTIVITY. EXPECT PERIODS OF VERY HEAVY
BY BRIEF DOWNPOURS WHERE THE STORMS DO OCCUR...WHICH WILL DROP
VISIBILITIES TO LESS THAN 1SM MILE. ALSO...THE ATMOSPHERE IS
FAVORABLE FOR LOCALLY STRONG WINDS AND LARGE HAIL IN AND AROUND
THE LARGER THUNDERSTORMS.

THESE STORMS ARE EXPECTED TO PUSH EAST OF OUR REGION LATE THIS
EVENING AS A COLD FRONT MOVES THROUGH. SKIES WILL CLEAR AND WINDS
WILL BECOME NORTHWESTERLY BEHIND THE FRONT...WITH WIND SPEEDS
EXPECTED TO BE LESS THAN 10KT. STILL LOOKING AT THE POSSIBILITY OF
LOCALIZED FOG EARLY MONDAY MORNING...WHICH IS EXPECTED TO BURN OFF
BY 13/13Z. VFR CONDITIONS ARE EXPECTED TO BE THE NORM THEREAFTER.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF/WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...NF/WERT
Hazardous weather outlook, Jun 12, 2:05 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
205 PM EDT SUN JUN 12 2011

NCZ001-002-018>020-VAZ007-009-010-WVZ042>045-131815-
ASHE-ALLEGHANY NC-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-MERCER-
SUMMERS-MONROE-GREENBRIER-
205 PM EDT SUN JUN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
AREA THIS AFTERNOON AND EVENING AS A WEAK COOL FRONT APPROACHES
THE AREA FROM THE NORTHWEST. SOME OF THE STRONGER STORMS MAY BE
ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY
RAINFALL...LARGE HAIL...AND STRONG DAMAGING WINDS.

THE GREATEST THREAT FOR SEVERE WEATHER WILL BE THIS AFTERNOON...
AND MAINLY EAST OF THE BLUE RIDGE. THE THREAT OF SEVERE STORMS
WILL END AROUND SUNSET AS COOLER AND DRIER AIR BEGINS TO SPREAD
INTO THE REGION FROM THE WEST FOLLOWING PASSAGE OF THE COOL FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ003>006-VAZ011>020-022>024-032>035-043>047-058-059-131815-
SURRY-STOKES-ROCKINGHAM-CASWELL-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
205 PM EDT SUN JUN 12 2011

...SEVERE THUNDERSTORM WATCH 467 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
AREA TODAY AS A WEAK COOL FRONT APPROACHES THE AREA FROM THE WEST.
SOME OF THE STRONGER STORMS MAY BE ACCOMPANIED BY FREQUENT CLOUD TO
GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...LARGE HAIL...AND
STRONG DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED AND HAS BEEN ACTIVATED.

16

In the hours before

Local storm report, Jun 12, 3:06 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
306 PM EDT SUN JUN 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             4 ESE BUFFALO RIDGE     36.73N 80.19W
06/12/2011  E1.75 INCH       PATRICK            VA   TRAINED SPOTTER

            RECEIVED A REPORT OF GOLFBALL SIZE HAIL CAUSING DAMAGE TO
            SCREEN FIXTURES OF A HOME.

&&

16
Local storm report, Jun 12, 3:45 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT SUN JUN 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     2 NNE BENT CREEK        37.55N 78.82W
06/12/2011  M62 MPH          BUCKINGHAM         VA   TRAINED SPOTTER

            THUNDERSTORM WIND GUST MEASURED WITH A HOME WEATHER
            STATION.

&&

16
Local storm report, Jun 12, 4:27 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT SUN JUN 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TSTM WND DMG     6 W EAST BEND           36.21N 80.61W
06/12/2011                   YADKIN             NC   911 CALL CENTER

            TREE DOWN

&&

AMS
Local storm report, Jun 12, 4:31 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 PM EDT SUN JUN 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     HAIL             1 ENE BLOWING ROCK      36.13N 81.66W
06/12/2011  E0.88 INCH       WATAUGA            NC   PUBLIC

            OCCURRED ON SUNRISE COVE

&&

PW
Special weather statement, Jun 12, 4:32 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
432 PM EDT SUN JUN 12 2011

VAZ034-044>046-122100-
APPOMATTOX VA-BEDFORD VA-CAMPBELL VA-PITTSYLVANIA VA-
432 PM EDT SUN JUN 12 2011

...STRONG THUNDERSTORMS WILL AFFECT APPOMATTOX...BEDFORD...CAMPBELL
AND PITTSYLVANIA COUNTIES...

AT 427 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM CONCORD
TO 4 MILES NORTHWEST OF HUDDLESTON...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR HUDDLESTON AROUND 440 PM...SPOUT SPRING
AROUND 445 PM AND LEESVILLE AROUND 500 PM.

LAT...LON 3726 7873 3705 7941 3724 7981 3741 7942
      3744 7915 3740 7912 3741 7910 3739 7907
      3742 7907 3743 7902 3745 7901
Local storm report, Jun 12, 4:59 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT SUN JUN 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND DMG     3 ENE FOREST            37.38N 79.23W
06/12/2011                   CITY OF LYNCHBURG  VA   CO-OP OBSERVER

            CEDAR TREE BLOWN DOWN IN BACKYARD OF OBSERVERS HOUSE
            LOCATED ALONG MAYFIELD DRIVE

0327 PM     TSTM WND DMG     4 ENE FOREST            37.40N 79.22W
06/12/2011                   CITY OF LYNCHBURG  VA   PUBLIC

            SEVERAL TREES DOWN IN APARTMENT COMPLEX OFF LAKESIDE
            DRIVE NEAR THE INTERSECTION OF ROUTE 501

&&

PW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:43 PM EDTSevere Thunderstorm WarningRNKRockingham62 min
Jun 12, 3:19 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry, Wilkes, Yadkin45 min
Jun 12, 3:50 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes30 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.